Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 179, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 28, 2016, 6:34 PM EDT for Boone County, Kenton County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2016, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 28, 2016, 7:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:51 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 28, 3:51 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
351 PM EDT SUN AUG 28 2016
.SYNOPSIS...
A very warm and humid airmass will remain in place today and
Monday. This heat and humidity will keep a chance of thunderstorms
in the forecast. Slightly drier conditions can be expected
Tuesday, under the influence of weak surface high pressure. The
next chance for thunderstorms will occur Wednesday with the
approach of a cold front.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Atmosphere continues to be very warm, moist and unstable across
the Ohio Valley. Thunderstorms have already begun to develop
across southern Ohio/portions of northern Kentucky early this
afternoon. Somewhat more organized convection has also developed
across northwest Ohio/northern Indiana closer to a weakening cold
front and mid level shortwave.
Given the environment, more pop up showers and thunderstorms are
expected through the afternoon. Based on radar trends, will focus
highest pops across the far southern portion of the CWA initially
then later this afternoon/early evening additional convective activity
may develop and affect more of the CWA. This solution is more in
line with recent runs of the HRRR.
High preciptable waters will support heavy rainfall in the strongest
storms. Some of the storms especially over southern Ohio/northern
Kentucky will also exhibit slow movement. Therefore there is the
potential for heavy rainfall to result in minor flooding issues.
In addition, while shear is forecast to be weak there will likely
be sufficient instability (CAPE aoa 2500 J/kg) for the strongest
storms to produce gusty or even locally damaging wind gusts.
After sunset, much of the activity is expected to dissipate given
the large influence daytime heating will have on thunderstorm
development/maintenance.
Expect another muggy night with dewpoints remaining in the upper
60s to lower 70s. There may be a fair amount of lingering mid
clouds overnight which would inhibit fog formation, but can't
rule out patchy fog forming in fog-prone areas late.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Initial frontal boundary to the north looks to wash out Monday,
but models suggest that weak high pressure and lower precipitable
water values will try to move down at least in central/west-
central Ohio later in the day. This may keep that area dry on
Monday, however sufficient moisture along with afternoon
instability will likely support convective development Monday
afternoon further south into Ohio/northern Kentucky. Locally heavy
rainfall could once again be a risk with the strongest storms.
Lower precipitable waters and a bubble of high pressure press
further south Monday night into Tuesday. Therefore, have
continued with a dry forecast during this time. A cold front will
approach late Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Cold front will push into the region at the beginning of the period.
Forcing appears weak and moisture limited...but still included a
chance of storms across northern counties.
High pressure will build southeast across the Great Lakes and
continue off the New England coast by the end of the week. The high
will continue extend into the forecast area through the weekend.
This will provide dry conditions. Temperatures will drop closer to
normal Thursday and Friday and then start to warm over the
weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR conditions expected through the period with the exception of
mvfr br at kluk in the 10-12z timeframe. The sites least likely to
see thunderstorm activity this afternoon are KILN/KDAY...with
scattered thunderstorms expected across the KCMH/KLCK and then
across the KCVG/KLUK locations from especially 20-00z. Winds very
light through the period generally from the NE...with otherwise no
flight impacts outside of thunderstorms and short lived BR.
OUTLOOK...Thunderstorms possible through Wednesday...mainly in
the afternoon and evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ073-077>082-
088.
KY...Heat Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 9 PM EDT this evening for INZ073>075-080.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...
AVIATION...JDRHazardous weather outlook, Aug 28, 4:40 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 440 PM EDT SUN AUG 28 2016 INZ073>075-080-KYZ089>100-OHZ073-077>082-088-292045- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 440 PM EDT SUN AUG 28 2016 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED AGAIN MONDAY AFTERNOON. IN ADDITION...SCATTERED AFTERNOON THUNDERSTORMS MAY DEVELOP...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 074-292045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING- 440 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 28, 6:08 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 608 PM EDT SUN AUG 28 2016 OHZ043-051-282245- MIAMI OH-SHELBY OH- 608 PM EDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI AND SOUTHWESTERN SHELBY COUNTIES UNTIL 645 PM EDT... AT 608 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWPORT... MOVING SOUTH AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... PIQUA...COVINGTON...RUSSIA...LOCKINGTON...HOUSTON... POLO AND NEWBERN. THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 81 AND 87. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 4025 8442 4033 8430 4016 8414 4008 8439 TIME...MOT...LOC 2208Z 338DEG 20KT 4025 8435
Special weather statement, Aug 28, 6:11 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 611 PM EDT SUN AUG 28 2016 OHZ061-062-071-282245- GREENE OH-WARREN OH-MONTGOMERY OH- 611 PM EDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENE... NORTHEASTERN WARREN AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 645 PM EDT... AT 610 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BELLBROOK...MOVING SOUTHEAST AT 10 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... DAYTON...KETTERING...BEAVERCREEK...MIAMISBURG...SPRINGBORO... FRANKLIN...BELLBROOK...MORAINE...OAKWOOD...WEST CARROLLTON... WAYNESVILLE...RIVERSIDE...HARVEYSBURG...SPRING VALLEY...CORWIN... CENTERVILLE...ROXANNA...LYTLE... CAESAR CREEK STATE PARK AND STATE ROUTE 48 AT STATE ROUTE 73. THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 39 AND 51. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3950 8400 3948 8424 3970 8433 3977 8402 TIME...MOT...LOC 2210Z 319DEG 7KT 3960 8416
Special weather statement, Aug 28, 6:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT SUN AUG 28 2016
OHZ080-082-282245-
PIKE OH-HIGHLAND OH-
614 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE AND EAST
CENTRAL HIGHLAND COUNTIES UNTIL 645 PM EDT...
AT 613 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
CYNTHIANA...MOVING NORTH AT 10 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CYNTHIANA.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3911 8342 3919 8340 3920 8330 3920 8327
3919 8326 3909 8333
TIME...MOT...LOC 2213Z 193DEG 10KT 3916 8334Special weather statement, Aug 28, 6:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 619 PM EDT SUN AUG 28 2016 OHZ073-282245- ROSS OH- 619 PM EDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY UNTIL 645 PM EDT... AT 618 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF CHILLICOTHE...MOVING WEST AT 15 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... LONDONDERRY AND MOORESVILLE. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3922 8276 3922 8289 3934 8287 3933 8275 TIME...MOT...LOC 2218Z 102DEG 12KT 3927 8276
Special weather statement, Aug 28, 6:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 627 PM EDT SUN AUG 28 2016 OHZ055-056-065-282300- LICKING OH-FRANKLIN OH-FAIRFIELD OH- 627 PM EDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EAST CENTRAL FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES UNTIL 700 PM EDT... AT 626 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER BEXLEY... MOVING SOUTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... COLUMBUS...REYNOLDSBURG...GAHANNA...PICKERINGTON...BEXLEY... PATASKALA...WHITEHALL...BRICE... PORT COLUMBUS AIRPORT AND BLACKLICK ESTATES. THIS INCLUDES THE FOLLOWING INTERSTATES... I-70 IN OHIO BETWEEN MILE MARKERS 102 AND 115. I-71 IN OHIO BETWEEN MILE MARKERS 109 AND 110. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3998 8300 4005 8291 3997 8270 3986 8284 TIME...MOT...LOC 2226Z 304DEG 17KT 3997 8291
Local storm report, Aug 28, 6:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WINCHESTER 38.94N 83.65W
08/28/2016 ADAMS OH LAW ENFORCEMENT
SEVERAL TREES DOWN. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:34 AM EDT | Heat Advisory | ILN | Adams, Brown, Clermont, Hamilton, Highland, Pike and 2 more | 16 hr |
| Aug 28, 5:28 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Aug 28, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 29 min |
| Aug 28, 5:37 PM EDT | Areal Flood Advisory | ILN | Adams | 2 hr |
| Aug 28, 6:08 PM EDT | Flash Flood Warning | ILN | Adams | 3 hr |
| Aug 28, 6:08 PM EDT | Special Weather Statement | ILN | Shelby | 37 min |
| Aug 28, 6:11 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 28, 6:14 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Aug 28, 6:19 PM EDT | Special Weather Statement | ILN | Ross | 26 min |
| Aug 28, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross | 37 min |
| Aug 28, 6:26 PM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 3 hr |
| Aug 28, 6:27 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Aug 28, 6:37 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 2 hr |
| Aug 28, 6:44 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Aug 28, 6:53 PM EDT | Special Weather Statement | ILN | Warren | 37 min |
| Aug 28, 6:54 PM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Aug 28, 6:59 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Aug 28, 7:03 PM EDT | Flash Flood Warning | ILN | Fairfield, Franklin | 2 hr |
| Aug 28, 7:04 PM EDT | Special Weather Statement | ILN | Auglaize | 26 min |
| Aug 28, 7:08 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Aug 28, 7:21 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 24 min |
| Aug 28, 7:27 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Aug 28, 7:46 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Aug 28, 7:48 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 2 hr |
| Aug 28, 7:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Aug 28, 7:52 PM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Aug 28, 7:58 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 3 hr |
| Aug 28, 2:38 PM EDT | Special Weather Statement | ILN | Lewis | 37 min |
| Aug 28, 2:57 PM EDT | Areal Flood Advisory | ILN | Lewis | 2 hr |
| Aug 28, 3:57 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 2 hr |
| Aug 28, 4:34 PM EDT | Flash Flood Warning | ILN | Grant, Owen | 2 hr |
| Aug 28, 5:09 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Aug 28, 5:11 PM EDT | Special Weather Statement | ILN | Grant | 34 min |
| Aug 28, 5:24 PM EDT | Areal Flood Advisory | ILN | Grant, Owen, Pendleton | 3 hr |
| Aug 28, 5:46 PM EDT | Special Weather Statement | ILN | Grant | 29 min |
| Aug 28, 5:52 PM EDT | Flash Flood Warning | ILN | Grant, Owen | 3 hr |
| Aug 28, 5:58 PM EDT | Special Weather Statement | ILN | Pendleton | 32 min |
| Aug 28, 6:41 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 3 hr |
| Aug 28, 7:17 PM EDT | Special Weather Statement | ILN | Campbell | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.